I have read that metformin is an immunosuppressant (it inhibits the mTOR pathway), but I have never heard that people who go on high dose metformin (2000mg) suddenly get more colds. Has anyone experienced lowered immunity when going on a higher dose of metformin? Has anyone going on a higher dose of metformin experienced any surprising side effects, either positive or negative?
I have taken metformin for 17 years and no issues related to changing dosages at all. I take the maximum 2500 units per day Extended Release ER 1000 morning and 1500 at night. No problems whatsoever.
I take 2000 mg. I read where the met can cause a lessened absorption of b12 from food so I started taking b12 and that has helped elevate my energy level.
I’m T1 on 2000mg of metformin ER; haven’t noticed an effect on immune function (mine always seems to be above normal anyway though, I think as the silver lining of having an immune system so raring to go that it attacked my islet cells). I do also take both a B12 and a D3 supplement though, and get both monitored.
I have always been one of those people who seldom get colds. Since starting on 1500mg metformin a number of years ago, I have seen no discernible effect.
I have not had any cold issues,23 years. I do take b12.
Do you take other meds? No problem here. Nancy
I take 2,000 mg of ER a day (1,000 split morning and evening), and other than horrifying GI effects which have never gone away for me, I haven’t noticed any other side effects. I don’t think I’m more susceptible to colds either.
Hello. I’ve been on 2000mg metformin for over 10 years. No extra colds at all but will echo what others have mentioned, I take extra B12 and D3 with labs (infrequent) to check those levels.
Keep calm and pump on…
I as well take 2000 mg Met ER each day for the past year and have not had any colds. I do however have a constant runny (though very light) nose. Though it does get much heavier when I eat. I am gong through tissues like no tomorrow. Does anyone else experience this side affect?
Hard to say. I’ve had a symptom like that for a long time, but much of it is due to allergies. I can’t really gauge whether the metformin has made it any worse.